Alert archive / Florida / Areal Flood Warnings in 2011
Areal Flood Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Sep 5, 2011, 7:23 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 7:23 AM CDT (12:23 UTC)
- Expired
- Sep 5, 2011, 7:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2763 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 5, 4:29 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 5, 4:29 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
429 AM CDT MON SEP 5 2011
...RISK OF TORNADOES TO CONTINUE TODAY...
...FLASH FLOODING POSSIBLE...
.SHORT TERM...(TODAY AND TONIGHT)THE REMNANTS OF LEE ARE EXPECTED TO
MEANDER EASTWARD A BIT THIS MORNING BEFORE HEADING NORTHEAST OVER SE
MS AND AL. GUIDANCE IS ADVERTISING STRONG WINDS ABOVE THE SURFACE
TODAY...ESPECIALLY CLOSER TO THE COAST....HIGH WIND WARNING OVER THE
COASTAL COUNTIES...WIND ADVISORY INLAND. STILL EXPECTING BANDS OF
RAIN WITH SOME THUNDERSTORMS MIXED IN TO CONTINUE TO STREAM
ONSHORE...BUT NOT ENOUGH TO WARRANT WIDESPREAD WORDING...SO HAVE
TRIED TO WORD A MORE PERIODIC FORMAT.
EXTRATROPICAL LEE IS EXPECTED TO MOVE OFF NORTHEAST TONIGHT...WITH
THE RAIN QUICKLY ON THE DECREASE AS A DRY SLOT WORKS ITS WAY OVER
THE EASTERN SECTIONS OF THE FA.
THE WET MICROBURST RISK IS HIGH ALONG THE COAST. /16
TUESDAY THROUGH WEDNESDAY NIGHT...BY 7 AM TUESDAY THE REMAINS OF LEE
SHOULD BE NORTH OF THE AREA...SOMEWHERE IN NORTHERN ALABAMA. WILL
LIKELY STILL BE SOME WRAP AROUND MOISTURE AND LIGHT SHOWERS
ASSOCIATED WITH THE UPPER TROUGH ALSO OVER THE AREA. SHOWERS MAY
LINGER INTO THE EARLY EVENING IN THE CAMDEN...GREENVILLE EVENING BUT
REMAINDER OF AREA SHOULD BE DONE WITH THE RAIN FOR A WHILE. HIGH
TEMPERATURES TUESDAY IN THE LOWER 80S...A RESULT OF CLOUDS AND LIGHT
RAIN IN THE AREA AND A COLD FRONT ASSOCIATED WITH THE LOW THAT WILL
BE EAST OF THE AREA TUESDAY. WENT ABOVE GUIDANCE A LITTLE ON TUESDAY
NIGHT SINCE WE SHOULD HAVE SOME MIXING IN THE BOUNDARY LAYER THAT
WILL HELP HOLD THE TEMPERATURES UP A BIT AS WELL AS THE MOIST SOILS.
WEDNESDAY A SUNNY DAY WITH HIGHS IN THE LOWER 80S AGAIN. /11
.LONG TERM...(THURSDAY THROUGH SUNDAY)WENT SLIGHTLY ABOVE GUIDANCE
FOR LOWS ON WEDNESDAY NIGHT BUT STILL IN THE LOWER 60S MAYBE A FEW
UPPER 50S TO THE NORTH. STARTING TO WARM THURSDAY INTO THE WEEKEND
BUT HIGHS MAINLY IN THE MIDDLE 80S. LOWS GENERALLY IN THE LOWER 60S.
DID PUT LOW POPS IN SATURDAY NIGHT AND SUNDAY...BASED MAINLY ON THE
GFS SHOWING A SURFACE LOW MOVING OVER THE NORTHERN GULF...SOUTHEAST
OF THE FORECAST AREA. EURO HAS A VERY WEAK LOW THAT AREA. /11
&&
.AVIATION...MVFR CIGS/VISBYS WITH TEMPO DIPS INTO IFR LEVELS WILL
CONTINUE THROUGH THE DAY...THEN EASE TONIGHT AS THE REMNANTS OF LEE
MOVE EAST TOWARDS THE AREA TODAY...THEN TAKE A NORTHEAST TURN. AM
EXPECTING STRONG LOW LEVEL WINDS TO CONTINUE TODAY...ESPECIALLY OVER
COASTAL ZONES AND OFFSHORE. THESE WILL EASE TONIGHT AS LEE MOVES OFF
AND WEAKENS.
/16
&&
.MARINE...AS THE REMNANTS OF LEE CONTINUE TO MEANDER EAST...THEN
NORTHEAST TODAY THROUGH TONIGHT...GUIDANCE IS ADVERTISING A
CONTINUING OF STRONG TO VERY STRONG ONSHORE FLOW...ENOUGH FOR GALES
BY GUST. HAVE CONTINUED GALE WARNING AS A RESULT TODAY. AM EXPECTING
WINDS TO SETTLE A BIT AS THE TRAILING FRONT MOVES SOUTHEAST OF THE
COASTAL WATERS TONIGHT AND LEE CONTINUES TO WEAKEN. SMALL CRAFT
LEVEL OFFSHORE FLOW WILL FOLLOW...LASTING INTO TUESDAY. OFFSHORE
FLOW IS EXPECTED TO LAST THROUGH THE REST OF THE WEEK INTO THE
WEEKEND. NIGHT TIME ISENTROPIC UPGLIDE RISE IN THE WINDS TUESDAY AND
WEDNESDAY NIGHTS ARE EXPECTED......THEN SETTLING AS THE GRADIENT
WEAKENS OVER THE COASTAL WATERS.
/16
&&
.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS MOVING RAPIDLY
NORTH ACROSS THE AREA TODAY. CURRENTLY BREEZY NEAR THE COAST...
BECOMING STRONGER AFTER SUNRISE WITH THE STRONGER WINDS AND
SPREADING NORTH THIS MORNING. WILL LIKELY NOT BE TILL WEDNESDAY
UNTIL WE SEE A SUNNY DRY DAY. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 66 81 62 / 80 40 20 05
PENSACOLA 83 69 83 67 / 80 60 20 05
DESTIN 84 73 83 67 / 80 60 20 05
EVERGREEN 83 66 79 61 / 80 60 40 05
WAYNESBORO 80 59 79 56 / 90 50 30 05
CAMDEN 82 63 78 59 / 90 70 50 20
CRESTVIEW 83 69 83 63 / 80 60 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
COASTAL SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTALWATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE
BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 5, 7:08 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TEXT NATIONAL WEATHER SERVICE MOBILE AL 708 AM CDT MON SEP 5 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 708 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT AS THE REMAINS OF TROPICAL STORM LEE MOVES EAST...THEN NORTHEAST TODAY THROUGH TONIGHT...ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE IN THE RAIN-BANDS. ALSO...WITH THE APPROACH OF THE CENTER OF LEE FROM THE WEST...STRONG SOUTHERLY WINDS...BOTH OVER THE COASTAL WATERS AND COASTAL COUNTIES WILL CONTINUE TODAY. THESE WINDS WILL TAPER DOWN THE FARTHER INLAND ONE GOES. WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY OVER THE COASTAL SECTIONS OF MOBILE...BALDWIN...ESCAMBIA...SANTA ROSA...OKALOOSA AND AREAS AROUND MOBILE BAY...WHERE A HIGH WIND WARNING HAS BEEN ISSUED. WINDS OF 15 TO 25 WITH GUSTS TO 35 MPH ARE LIKELY OVER THE INLAND AREAS...WHERE A WIND ADVISORY HAS BEEN ISSUED. OVER THE COASTAL WATERS....OFFSHORE WINDS OF 25 TO 35 KNOTS WITH GUSTS TO OVER 40 KNOTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY. THE WINDS WILL EASE SOMEWHAT TONIGHT...BUT ARE NOT EXPECTED TO FALL BELOW 20 KNOTS UNTIL JUST AFTER SUNRISE TUESDAY. WINDS WILL AGAIN RISE ABOVE 20 KNOTS TUESDAY NIGHT AND WEDNESDAY NIGHT. WINDS ARE NOT EXPECTED TO FALL BELOW HAZARDOUS LEVELS FOR SMALL CRAFT UNTIL THURSDAY. UNTIL THEN...HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN STORM SPOTTERS IS REQUESTED IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Sep 5, 3:56 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 356 AM CDT MON SEP 5 2011 MSZ067-075-076-078-079-051000- WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS- 356 AM CDT MON SEP 5 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...EASTERN STONE...PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 500 AM CDT... AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF PETAL TO 16 MILES EAST OF WIGGINS...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... MCLAIN... LEAKESVILLE... RICHTON... NEW AUGUSTA... BEAUMONT... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Sep 4, 9:58 PM CDT | High Wind Warning | MOB | 21 hr | |
| Sep 4, 9:58 PM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Sep 4, 10:24 PM CDT | Coastal Flood Advisory | MOB | 15 hr | |
| Sep 4, 10:24 PM CDT | Rip Current Statement | MOB | 21 hr | |
| Sep 4, 10:24 PM CDT | High Surf Advisory | MOB | 21 hr | |
| Sep 4, 10:26 PM CDT | Gale Warning | MOB | 21 hr | |
| Sep 5, 1:10 AM CDT | Special Marine Warning | MOB | 50 min | |
| Sep 5, 1:44 AM CDT | Tornado Warning | MOB | Choctaw, Washington | 50 min |
| Sep 5, 2:18 AM CDT | Tornado Warning | MOB | Washington | 16 min |
| Sep 5, 2:24 AM CDT | River Flood Warning | MOB | Baldwin | 15 hr |
| Sep 5, 3:08 AM CDT | Special Marine Warning | MOB | 112 min | |
| Sep 5, 3:36 AM CDT | Tornado Warning | MOB | Clarke, Mobile, Washington | 39 min |
| Sep 5, 3:56 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 4:38 AM CDT | Small Craft Advisory | MOB | 29 hr | |
| Sep 5, 4:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 5, 5:24 AM CDT | Tornado Warning | MOB | Washington | 51 min |
| Sep 5, 5:51 AM CDT | Special Marine Warning | MOB | 114 min | |
| Sep 5, 6:15 AM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 19 min |
| Sep 5, 6:40 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 50 min |
| Sep 5, 6:44 AM CDT | Special Marine Warning | MOB | 91 min | |
| Sep 5, 7:37 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 38 min |
| Sep 5, 7:42 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 7:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Sep 5, 8:07 AM CDT | Special Marine Warning | MOB | 38 min | |
| Sep 5, 8:10 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 50 min |
| Sep 5, 8:40 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 65 min |
| Sep 5, 8:45 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 45 min |
| Sep 5, 9:19 AM CDT | Special Marine Warning | MOB | 41 min | |
| Sep 5, 9:41 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 9:56 AM CDT | Tornado Warning | MOB | Escambia | 34 min |
| Sep 5, 9:59 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 9:59 AM CDT | Tornado Warning | MOB | Covington | 61 min |
| Sep 5, 10:11 AM CDT | Tornado Warning | MOB | Monroe | 26 min |
| Sep 5, 10:23 AM CDT | River Flood Warning | MOB | Mobile | 14 hr |
| Sep 5, 10:35 AM CDT | Tornado Warning | MOB | Escambia | 40 min |
| Sep 5, 10:52 AM CDT | Tornado Warning | MOB | Conecuh, Escambia, Monroe | 38 min |
| Sep 5, 10:58 AM CDT | Tornado Warning | MOB | Covington | 62 min |
| Sep 5, 11:24 AM CDT | Tornado Warning | MOB | Monroe, Wilcox | 36 min |
| Sep 5, 11:43 AM CDT | Special Marine Warning | MOB | 107 min | |
| Sep 5, 12:31 PM CDT | Tornado Warning | MOB | Covington | 26 min |
| Sep 5, 12:54 PM CDT | Coastal Flood Warning | MOB | 6 hr | |
| Sep 4, 9:12 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 63 min |
| Sep 4, 11:53 PM CDT | Tornado Warning | MOB | Santa Rosa | 67 min |
| Sep 5, 1:07 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 53 min |
| Sep 5, 5:11 AM CDT | Tornado Warning | MOB | Okaloosa | 64 min |
| Sep 5, 9:16 AM CDT | Tornado Warning | MOB | Okaloosa | 44 min |
| Sep 5, 10:39 AM CDT | Flash Flood Warning | MOB | Okaloosa | 111 min |
| Sep 5, 1:14 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Sep 4, 7:05 PM CDT | Tornado Warning | MOB | Perry, Stone | 28 min |
| Sep 4, 8:15 PM CDT | Tornado Warning | MOB | Perry | 45 min |
| Sep 4, 8:28 PM CDT | Tornado Warning | MOB | Wayne | 62 min |
| Sep 5, 4:40 AM CDT | Tornado Warning | MOB | George, Greene | 50 min |
Nearby
Areal Flood Warnings in Florida, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.